Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 27, 2010, 4:24 PM EDT for Madison County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 27, 2010, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:25 PM EDT | FLASH FLOOD | Berea, KY | LAW ENFORCEMENT REPORTED THAT THERE WERE TWO WATER RESCUES UNDERWAY AT KY 52 AND PEGGY FLATTS RD. |
| Jul 27, 5:20 PM EDT | FLASH FLOOD | Berea, KY | FLOODED HOMES ON PEACHTREE DRIVE NEAR US HWY 25 AND CARPENTER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353
WGUS53 KLMK 272024
FFWLMK
KYC151-272315-
/O.NEW.KLMK.FF.W.0040.100727T2024Z-100727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 715 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...RICHMOND...BEREA
IN ADDITION...KIRKSVILLE AND KINGSTON ARE INCLUDED IN THIS FLASH
FLOOD WARNING. BRUSHY FORK CREEK IS A HIGHLY FLOOD PRONE CREEK IN
SOUTHERN MADISON COUNTY NEAR BEREA AND THIS WILL LIKELY FLOOD!
KENTUCKY HIGHWAY 52 IS ALSO FLOODED IN BEREA.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH ARE POSSIBLE IN THE
WARNED AREA FROM TRAINING THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3756 8418 3752 8421 3751 8430 3754 8436
3760 8438 3761 8440 3770 8444 3779 8423
3758 8410 3757 8410
$$
AL2 follow-up statements
759
WGUS73 KLMK 272126
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT TUE JUL 27 2010
KYC151-272315-
/O.CON.KLMK.FF.W.0040.000000T0000Z-100727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
526 PM EDT TUE JUL 27 2010
...FLOOD EMERGENCY FOR SOUTHERN MADISON COUNTY...IN PARTICULAR THE
TOWN OF BEREA...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN MADISON COUNTY...
AT 516 PM EDT...LOCAL FIRE DEPARTMENT REPORTED NUMEROUS WATER
RESCUES IN THE TOWN OF BEREA IN SOUTHERN MADISON COUNTY...AS WELL AS
FLOODED HOUSES NEAR HIGHWAY 25 AND CARPENTER ROAD...AS WELL AS ALONG
PEACHTREE DRIVE. THIS FLASH FLOODING HAS OCCURRED FROM HEAVY
THUNDERSTORMS TRAINING OVER THE SAME AREAS OF SOUTHERN MADISON
COUNTY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO HELP PRODUCE FLASH
FLOODING MAINLY OVER THE BEREA AND KINGSTON AREAS...WHERE ADDITIONAL
RAINFALL AMOUNTS OF ONE HALF INCH OR SO ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! IT MAY BE TOO
DIFFICULT TO TELL HOW DEEP THE WATER IS. TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3756 8418 3752 8421 3751 8430 3754 8436
3760 8438 3761 8440 3771 8441 3774 8420
3759 8411 3757 8410
$$
AL461
WGUS73 KLMK 272319
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT TUE JUL 27 2010
KYC151-272327-
/O.EXP.KLMK.FF.W.0040.000000T0000Z-100727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
719 PM EDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN MADISON COUNTY...
FLASH FLOODING OCCURRED EARLIER IN SOUTHERN MADISON COUNTY IN THE
BEREA AREA. SINCE THEN THE HEAVY RAINS HAVE STOPPED AND ADDITIONAL
HEAVY RAIN IS NOT IMMINENT.
SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE TONIGHT. THE STRONGER
STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN. LOCATIONS THAT
RECEIVED HEAVY RAIN EARLIER THIS EVENING SHOULD MONITOR WEATHER
CONDITIONS TONIGHT.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3756 8418 3752 8421 3751 8430 3754 8436
3760 8438 3761 8440 3771 8441 3774 8420
3759 8411 3757 8410
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT TUE JUL 27 2010 .SHORT TERM (TONIGHT AND WEDNESDAY)... A VERY MOIST (PW VALUES AROUND 2.2 INCHES) SOUTHWEST FLOW WILL CONTINUE ACROSS THE LOWER OHIO VALLEY FOR THIS FORECAST PERIOD. SO IT WILL NOT TAKE MUCH TO SET OFF THUNDERSTORMS WITH THE LATEST ROUND OCCURING AT 19Z ACROSS CENTRAL KENTUCKY AND EXTENDING NORTHWEST INTO SOUTHWEST INDIANA. THIS IS BASICALLY ALONG A WEAK AND DISSIPATING DEW POINT BOUNDARY. THE LATEST SATELLITE PICTURES ALSO INDICATE COOLING TOPS SO WE WILL NEED TO MENTION A PRE-FIRST PERIOD IN THE FORECAST WITH STORMS LIKELY ACROSS MUCH OF THE EASTERN FORECAST AREA. I DO THINK THERE WILL BE A LULL IN PRECIPITATION OVERNIGHT WITH THE LOSS OF HEATING. HOWEVER IF BOUNDARIES REMAIN FROM THE LATE AFTERNOON STORMS OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE. BUT FOR NOW WE WILL DROP POPS OVERNIGHT INTO THE SLIGHT CHANCE CATEGORY. WE WILL MENTION HIGH CHANCE POPS WEDNESDAY AFTERNOON WITH THE SAME AIRMASS IN PLACE AND HEAVY RAIN AGAIN THE MAIN CONCERN. IN THIS WARM AND MOIST AIRMASS TEMPERATURES TONIGHT WILL ONLY FALL INTO THE LOW AND MID 70S AND WARM AGAIN INTO THE UPPER 80S AND LOWER 90S. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... THE FASTER GFS SEEMS TO BE VERIFYING BETTER THAN THE SLOWER EURO/CANADIAN MODELS OVER THE PAST FEW DAYS SO WILL TREND CURRENT FORECAST TOWARDS A FASTER GFS/GFS ENSEMBLE SOLUTION. WEDNESDAY NIGHT-SATURDAY NIGHT... SHORT-TERM MODELS AGREE THAT A FRONT APPROACHING FROM THE NW WILL LIKELY DRIFT TO OR JUST SOUTH OF THE OHIO RIVER BY EARLY THURSDAY MORNING. FOR WEDNESDAY NIGHT...MOST OF THE ACTIVITY SHOULD CONCENTRATE ALONG THE FRONT SO ANY DIURNAL ACTIVITY WILL LIKELY WEAKEN OR DISSIPATE...AND FOCUS NORTH TOWARDS THURSDAY MORNING. THE FRONT WILL PUSH SE OF THE CWA BY THURSDAY EVENING...SO TREND THE POPS SEWD THURSDAY DURING THE DAY WITH THE BLUEGRASS REGION HAVING THE HIGHEST POPS. BECAUSE OF THIS...TRENDED BACK ON HIGHS THRS. LOWER DEWPOINTS WILL FILTER IN FOR A SHORT-TIME ON FRIDAY LEAVING US WITH PLEASANT DRY DAY WITH HIGHS IN THE MID 80S NE TO THE VERY LOW 90S SOUTH. BY SATURDAY THOUGH WITH NW FLOW ALOFT...ANOTHER DISTURBANCE QUICKLY PUSHES IN AND AFFECTS US LATE FRIDAY NIGHT ACROSS THE NW BUT MOSTLY ON SATURDAY. AGAIN...THIS QUICKLY MOVES SOUTHEAST OF THE CWA SATURDAY NIGHT...BUT KEPT IN SLIGHT CHC POPS OVER THE SE SAT NIGHT. GIVEN A BIT OF ADDED DYNAMICS WITH THE SYSTEMS THURSDAY AND SATURDAY...A FEW MORE ORGANIZED CELLS WILL BE POSSIBLE WITH STRONG GUSTY WINDS/ISOLATED DMG WINDS POSSIBLE WITH THE VERY STRONGEST CELLS. MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS. SUNDAY-TUESDAY... FOR THIS PERIOD...THE RIDGE OVER THE SRN PLAINS WILL SCOOT EASTWARD DURING THIS PERIOD. ALTHOUGH HEIGHT VALUES ARE DISPLACED AND DIFFERENT BETWEEN THE EURO AND GFS...BOTH MODELS HAVE A DISTURBANCE UNDER THE RING OF FIRE APPROACH US TUESDAY FROM THE NORTHWEST. HAVE INSERTED POPS TUESDAY OVER THE NW AND TUESDAY NIGHT EVERYWHERE...SMALL POPS THIS FAR OUT. ALSO GIVEN THE HEIGHTS INCREASING TOWARDS TUESDAY...TRENDED TOWARDS THE HOT MEX BUT NOT NEARLY AS HOT SINCE EVERY TIME THAT MOS GUIDANCE HAS SHOWN 98 DEGREES FOR SDF FOR EXAMPLE...WE WERE ABOUT 2 DEGREES OR MORE COOLER. && .AVIATION (18Z TAF ISSUANCE)... A VERY MOIST SOUTHWEST FLOW WILL KEEP THUNDERSTORMS SCATTERED ACROSS CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE LATEST SHORT RANGE MODELS KEEP MOST OF THE PRECIPITATION SOUTH OF SDF BUT NOT LEX OR BWG. SO BASED ON CURRENT SATELLITE AND RADAR TRENDS WE WILL JUST MENTION VCTS AT THE SDF AND BWG TAF LOCATIONS THIS AFTERNOON BUT TRY TO TIME CURRENT CONVECTION OVER CENTRAL KENTUCKY INTO LEX LATE THIS AFTERNOON. BECAUSE OF THE EARLIER AND EXPECTED PRECIPITATION AT LEX WE WILL ALSO DROP THEM INTO THE IFR RANGE FOR VSBYS OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JA LONG TERM.........AL AVIATION..........JA
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT TUE JUL 27 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT TUE JUL 27 2010 /245 PM CDT TUE JUL 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING A PERIOD OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE AN ISSUE. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A COLD FRONT IMPINGES ON A MOIST...UNSTABLE ENVIRONMENT. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. TWO QUICK-MOVING UPPER-LEVEL DISTURBANCES WILL IMPACT THE REGION EARLY IN THE WEEKEND AND INTO THE NEXT WORK WEEK. AT THIS TIME...THE BEST CHANCE FOR THUNDERSTORMS FROM THESE SYSTEMS WILL BE LATE FRIDAY NIGHT INTO SATURDAY...AND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OF HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. JA/AL
In the hours before
Special weather statement, Jul 27, 3:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE JUL 27 2010
KYZ028-053-272015-
HARDIN-LARUE-
329 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND
40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
TONNIEVILLE...
HODGENVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94...AND THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 136 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. ALSO BE AWARE THAT A GUST FRONT PRECEDING
THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE
ARRIVAL OF ANY RAIN.
&&
LAT...LON 3764 8597 3778 8578 3763 8558 3762 8559
3762 8561 3760 8561 3757 8562 3746 8585
TIME...MOT...LOC 1928Z 316DEG 10KT 3764 8581
ALSpecial weather statement, Jul 27, 3:49 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT TUE JUL 27 2010
KYZ057-272030-
MADISON-
349 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RICHMOND...AND MOVING EAST
AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
BEREA...
KINGSTON...
COMBS...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3773 8410 3766 8410 3765 8412 3762 8412
3752 8421 3752 8424 3758 8438 3760 8438
3762 8443 3779 8450 3780 8448 3776 8409
TIME...MOT...LOC 1948Z 274DEG 9KT 3764 8434
ALLocal storm report, Jul 27, 3:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN ELIZABETHTOWN 37.70N 85.87W
07/27/2010 M2.20 INCH HARDIN KY TRAINED SPOTTER
TWO POINT TWO INCHES OF RAIN IN 30 MINUTES WITH 6
INCHES OF WATER OVER DIXIE HIGHWAY IN ELIZABETHTOWN.
&&
EVENT NUMBER LMK1000465
RLSpecial weather statement, Jul 27, 4:14 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT TUE JUL 27 2010
KYZ040-041-048-272045-
FAYETTE-JESSAMINE-WOODFORD-
414 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERSAILLES...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3789 8474 3805 8484 3807 8485 3813 8466
3812 8465 3812 8464 3814 8462 3816 8454
3794 8445
TIME...MOT...LOC 2014Z 261DEG 10KT 3799 8472
EESLocal storm report, Jul 27, 4:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 2 SE ELIZABETHTOWN 37.68N 85.85W
07/27/2010 M3.70 INCH HARDIN KY COCORAHS
THREE POINT SEVEN INCHES OF RAIN IN A TWO HOUR PERIOD.
&&
EVENT NUMBER LMK1000466
RLSpecial weather statement, Jul 27, 4:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE JUL 27 2010
KYZ035-040-272045-
FRANKLIN-WOODFORD-
419 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
FORKS OF ELKHORN...
SWITZER...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3835 8489 3836 8485 3834 8477 3829 8474
3821 8474 3819 8476 3817 8469 3814 8467
3808 8484 3809 8484 3810 8487 3812 8488
3811 8489 3823 8502 3829 8500 3836 8492
TIME...MOT...LOC 2018Z 232DEG 11KT 3825 8488
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:02 PM EDT | Special Weather Statement | LMK | Logan | 28 min |
| Jul 26, 8:08 PM EDT | Special Weather Statement | LMK | Allen, Simpson | 22 min |
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Simpson | 27 min |
| Jul 26, 9:01 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Jul 27, 1:14 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 1:41 PM EDT | Special Weather Statement | LMK | Marion, Nelson | 49 min |
| Jul 27, 2:31 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 29 min |
| Jul 27, 2:39 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 27, 2:56 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin | 78 min |
| Jul 27, 3:16 PM EDT | Special Weather Statement | LMK | Lincoln | 29 min |
| Jul 27, 3:29 PM EDT | Special Weather Statement | LMK | Larue | 46 min |
| Jul 27, 3:49 PM EDT | Special Weather Statement | LMK | Madison | 41 min |
| Jul 27, 4:03 PM EDT | Flash Flood Warning | LMK | Hardin, Larue | 2 hr |
| Jul 27, 4:14 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 27, 4:19 PM EDT | Special Weather Statement | LMK | Franklin | 26 min |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 50 min |
| Jul 27, 4:43 PM EDT | Flash Flood Watch | LMK | Adair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more | 2 hr |
| Jul 27, 4:44 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 46 min |
| Jul 27, 4:47 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 28 min |
| Jul 27, 4:55 PM EDT | Flash Flood Warning | LMK | Franklin, Scott | 89 min |
| Jul 27, 5:01 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette | 72 min |
| Jul 27, 5:06 PM EDT | Areal Flood Advisory | LMK | Monroe | 84 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 29 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | LMK | Nicholas | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.